Arkansas, 2025

Flash Flood and Damaging Winds in Arkansas, April 30, 2025

April 30, 2025 · NWS LZK · 29 events in 16 counties and zones

A round of severe weather moved into Arkansas on the evening of April 30th into the 1st of May. Damaging winds were the primary threat over the western two-thirds of the state.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A round of severe weather moved into Arkansas on the evening of April 30th into the 1st of May. Damaging winds were the primary threat over the western two-thirds of the state.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 11:24 AM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 30, 11:24 AM CST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1224 PM CDT Wed Apr 30 2025

...New AVIATION...

.SHORT TERM...
(Today through Thursday Night)
Issued at 238 AM CDT Wed Apr 30 2025

CURRENTLY:

As of 2:30 AM CDT, a MCS with a pronounced bowing segment via a
stout rear-inflow jet is tracking northeastward through northwestern
Arkansas into southwestern Arkansas with sporadic wind gusts above
severe criteria. Elsewhere; looking southward, the remainder of the
non-severe portion of the line is moving from Oklahoma into Arkansas
with a few thunderstorms cells ahead of the line beginning to fill
in across west-central and southwestern Arkansas as the activity
overall is tracking northeastward across the state with this
morning's round of rain and storms on track impact parts of western
and northern Arkansas.

TODAY INTO TONIGHT (WEDNESDAY INTO WEDNESDAY NIGHT):

This unsettled weather pattern will continue as southwesterly flow
at H500 will remain and several impulses will track through the
overall flow pattern over the forecast area. A brief quiet period
will take place on Wednesday morning before another round of strong
to severe activity is expected to begin impacting western Arkansas
on Wednesday afternoon and push eastward across the state through
Wednesday night as a line of thunderstorms which will include the
hazards of damaging wind gusts, large hail, and a tornado or two
cannot be ruled out, especially in the strongest portion of the line
as it tracks across the state. A myriad of CAMS show this scenario
mentioned above taking place providing increased confidence;
additionally, the Storm Prediction Center has issued an Enhanced
Risk (level 3 out of 5) for severe weather across far southwestern
Arkansas and a Slight Risk (level 2 out of 5) across almost the
western 2/3rds of the state.

THURSDAY INTO THURSDAY NIGHT:

The theme of a chance for strong to severe thunderstorms will
continue into Thursday as a warm front will continue to lift
northward into Missouri in tandem with an approaching cold front
from the west which is progged to sweep through the state during the
day on Thursday. Rain and thunderstorm chances will begin to cease
from northwest to southeast across the state as the FROPA will bring
a more stable, cooler, and drier airmass to the state. However, the
Storm Prediction Center on Thursday has issued a Slight Risk (level
2 out of 5) for severe weather for the southeastern 2/3rds of the
state with the main hazards of damaging wind gusts, large hail, and
a possible tornado cannot be ruled out, but the overall tornado
threat is very low. Storm timing would initiate is forecast to
initiate between western and central Arkansas and push eastward
across the state from Thursday afternoon into Thursday evening.

A flash flooding threat will persist as a Flood Watch is in effect
through Thursday morning as locations across the western 1/3rd of
Arkansas are expected to experience several rounds of heavy rain and
thunderstorms which will likely train over the same locations
leading to a flash flooding threat. The Flood Watch area may need to
be expanded slightly eastward if trends change per the latest
forecast package and progged CAMS positioning the highest axis of
rainfall totals.

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 238 AM CDT Wed Apr 30 2025

All medium range guidance continues to indicate the most active part
of the long term period will be at the beginning of it. The period
starts off with a progressive and amplified pattern in place across
most of the CONUS, characterized by broad troughing over the nations
mid section.

On the surface, a boundary will be bisecting the state roughly from
the southwest to the northeast. The parent low will be well to the
northeast of the CWA and moving away with the boundary moving
through during the day Friday. Rain chances will continue during the
day but lowering from the northwest to the southeast through Friday
night as the aforementioned boundary pulls away.

In the wake of this boundary, the upper flow will turn sharply to
the NW as upper ridging builds over the Rockies and surface high
pressure builds over the region. This pattern change will lead to
several days of dry and pleasant weather that will continue into the
new work week. Temperatures over the weekend will top out in the 70s
but lower dew point temperatures in the 40s/50s will make it feel
that much nicer.

Temperatures will start to climb Monday/Tuesday as the high pressure
moves off to the east and southerly flow gets reestablished,
Moisture levels do not really increase until late Tuesday but any
chances of precipitation remains in question as guidance is showing
development of an Omega blocking pattern over the Mississippi Valley.

&&

.AVIATION...
(18Z TAFS)
Issued at 1221 PM CDT Wed Apr 30 2025

MVFR to VFR conditions currently prevail with continued
detoriating conditions likely as we go through the afternoon and
evening hours. A line of showers and thunderstorms are expected to
push towards the east this afternoon bring the chance for gusty
winds and heavy rain. There is some severe weather chances
possible with these storms. IFR conditions will be possible with
stronger thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     64  81  60  77 /  90  60  10  40
Camden AR         65  83  63  79 /  70  50  20  60
Harrison AR       60  75  56  70 /  90  50  20  40
Hot Springs AR    61  83  61  77 /  80  40  20  50
Little Rock   AR  66  83  63  78 /  80  50  20  50
Monticello AR     68  84  65  82 /  50  70  30  60
Mount Ida AR      61  84  60  77 /  90  30  20  50
Mountain Home AR  61  76  57  73 /  90  60  20  40
Newport AR        65  81  61  77 /  80  60  20  40
Pine Bluff AR     66  84  63  79 /  70  60  30  50
Russellville AR   62  81  60  76 /  90  40  10  40
Searcy AR         64  81  61  78 /  80  50  20  40
Stuttgart AR      67  82  64  78 /  70  60  20  50

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Thursday morning for ARZ004-042-052>054-103-
112-113-121-122-130-137-138-140-141-203-212-213-221-222-230-237-
238-240-241-313-340-341.

&&

SHORT TERM...74
LONG TERM....56
AVIATION...73
Hazardous weather outlook, Apr 30, 1:44 AM CST, 11 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
244 AM CDT Wed Apr 30 2025

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-302200-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
244 AM CDT Wed Apr 30 2025

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

The remnant MCS from overnight will be tracking across parts of
western and northern Arkansas during the early morning hours on
Wednesday with the main threats of a few sub-severe wind gusts along
with sub-severe hail. However, another line of thunderstorm are
expected to move from west to east across Arkansas from Wednesday
afternoon through Wednesday evening as a large portion of Arkansas
is under a Slight Risk (level 2 out of 5) for severe weather. The
primary hazards will be damaging wind gusts, large hail, and a few
tornadoes cannot be ruled out, especially within the stronger
segments of the line.

A Flood Watch remains in effect until Thursday morning as locations
across western Arkansas may see in excess of 2 to 3 inches of
rainfall. Flash flooding will become a concern in locations where
heavy rain and thunderstorms train over the same locations equating
to a great deal of rainfall occurring in an overall short period of
time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Precipitation chances will continue Thursday and a few strong storms
can not be discounted with gusty winds the primary concern. Localized
heavy rain remains a possibility as the overall unsettled pattern
continues. Precipitation chances will continue into Friday but
ending from northwest to southeast as a cold front moves through the
region.

.Spotter Information Statement...

Spotter activation may be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

74/56

The radar

The Western Arkansas radar (KSRX), 117 km away, was scanning. The volume nearest the first event began at 19:02 UTC.

Open the radar archive at this moment

Event by event

28 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Polk

When
April 30, 1:06 PM CST
Where
Polk County, 0.69 mi N of Grannis
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.240, -94.330

Chicken coops were damaged due to strong thunderstorm winds.

Thunderstorm Wind, Polk

When
April 30, 1:08 PM CST
Where
Polk County, 0.9 mi NE of Grannis
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.240, -94.320

A chicken house near Grannis sustained significant wind damage.

Thunderstorm Wind, Montgomery

When
April 30, 2:25 PM CST
Where
Montgomery County, 0.69 mi N of Norman
Measured
50 kt (58 mph) estimated gust
Reported by
COOP Observer
Coordinates
34.460, -93.670

Trees were blown down across Smoky Hollow Road.

Thunderstorm Wind, Yell

When
April 30, 2:50 PM CST
Where
Yell County, 1.13 mi W of Briggsville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.930, -93.500

Trees were blown down in Briggsville blocking State Highways 28 and 307.

Thunderstorm Wind, Garland

When
April 30, 2:52 PM CST
Where
Garland County, 2.93 mi WNW of Crystal Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.530, -93.380

Trees and power lines were blown down.

Thunderstorm Wind, Yell

When
April 30, 2:52 PM CST
Where
Yell County, 0.69 mi S of Marvinville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.110, -93.530

A chicken house was damaged near Havana.

Thunderstorm Wind, Yell

When
April 30, 3:00 PM CST
Where
Yell County, 0.89 mi NW of Danville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.060, -93.390

A large tree was blown down in Danville.

Thunderstorm Wind, Pope

When
April 30, 3:36 PM CST
Where
Pope County, 0.56 mi E of Oakland Hgts
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
35.270, -93.140

A large tree was blown down on top of a car crushing it at Arkansas Tech.

Thunderstorm Wind, Pope

When
April 30, 3:36 PM CST
Where
Pope County, (Rue)russellville Municipal Airport
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
35.260, -93.090

Russellville ASOS measured a 63 mph wind gust.

Thunderstorm Wind, Garland

When
April 30, 3:41 PM CST
Where
Garland County, Hot Springs Village
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.670, -93.000

Numerous trees were blown down in Hot Springs Village.

Thunderstorm Wind, Clark

When
April 30, 4:04 PM CST
Where
Clark County, 1.14 mi E of Griffithtown
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.050, -92.930

Measured from a personal weather station near Gravel Junction.

Thunderstorm Wind, Conway

When
April 30, 4:24 PM CST
Where
Conway County, 0.56 mi E of Center Ridge
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
35.370, -92.560

A metal barn sustained roof damage near Center Ridge.

Thunderstorm Wind, Faulkner

When
April 30, 4:36 PM CST
Where
Faulkner County, 0.56 mi E of Greenbrier
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.230, -92.390

Multiple trees were blown down in Greenbrier.

Thunderstorm Wind, Dallas

When
April 30, 4:41 PM CST
Where
Dallas County, 2.95 mi ENE of Holly Spgs
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
33.830, -92.670

Several trees were blown down across Dallas County Road 149.

Thunderstorm Wind, Pulaski

When
April 30, 4:45 PM CST
Where
Pulaski County, 1.79 mi NE of Woodland Hgts
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
34.800, -92.380

Mesonet Station ARD14 on I-430 River Bridge NB Pole 15.

Thunderstorm Wind, Pulaski

When
April 30, 4:50 PM CST
Where
Pulaski County, 1.33 mi WSW of Pulaski
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.740, -92.340

A tree was blown down on a house.

Thunderstorm Wind, Faulkner

When
April 30, 4:51 PM CST
Where
Faulkner County, 0.69 mi N of Conway
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
35.090, -92.450

A tree was blown over at Centennial Valley Golf Course in Conway.

Thunderstorm Wind, Pulaski

When
April 30, 4:53 PM CST
Where
Pulaski County, 0.69 mi S of Sherwood
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.810, -92.220

A tree was blown down on a house in Silver Creek.

Thunderstorm Wind, Pulaski

When
April 30, 4:56 PM CST
Where
Pulaski County, 1.13 mi E of Sherwood
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.820, -92.200

Cornerstone Bible Fellowship Church sustained roof damage.

Thunderstorm Wind, Grant

When
April 30, 4:57 PM CST
Where
Grant County, 0.9 mi NW of Sheridan
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.310, -92.410

A tree fell on a car in Sheridan.

Thunderstorm Wind, Pulaski

When
April 30, 4:57 PM CST
Where
Pulaski County, 1.33 mi ENE of Sylvan Hills
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.840, -92.210

Multiple trees were blown down, including fencing blown down, in numerous locations in Sherwood.

Thunderstorm Wind, Dallas

When
April 30, 4:59 PM CST
Where
Dallas County, 2.69 mi NW of Ivan
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
33.930, -92.460

Several trees were blown down across Dallas County Road 107.

Thunderstorm Wind, Pulaski

When
April 30, 5:05 PM CST
Where
Pulaski County, 1.7 mi W of Jacksonville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.870, -92.130

Trees and powerlines were blown down on Jeff Davis Street in Jacksonville.

Flash Flood, Pulaski

When
April 30, 5:17 PM CST
Where
Pulaski County, 2.99 mi SSE of Maumelle to 2.77 mi SSE of Maumelle
Cause
Heavy Rain
Property damage
$1,000
Reported by
NWS Employee
Coordinates
34.830, -92.380

Water was completely covering the intersection of Crystal Hill Road and Counts Massie Road.

Thunderstorm Wind, Lonoke

When
April 30, 5:18 PM CST
Where
Lonoke County, Cabot
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.970, -92.020

Trees were blown down on a house and a fence was blown over near Cabot Community Park.

Thunderstorm Wind, Jefferson

When
April 30, 5:44 PM CST
Where
Jefferson County, (Pbf)pine Bluff Arpt
Measured
51 kt (59 mph) measured gust
Reported by
Public
Coordinates
34.180, -91.930

A 59 mph wind gust was measured at Grider Field in Pine Bluff.

Thunderstorm Wind, Cleveland

When
April 30, 5:48 PM CST
Where
Cleveland County, 1.5 mi NNW of Herbine
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
33.840, -92.040

Trees were blown down and minor structural damage was sustained just north of Herbine.

Thunderstorm Wind, Arkansas

When
April 30, 6:44 PM CST
Where
Arkansas County, 0.57 mi W of Gillett
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
34.120, -91.380

A 61 mph wind gust was measured from a personal weather station near Gillett.

Thunderstorm Wind, Desha

When
April 30, 7:17 PM CST
Where
Desha County, 0.57 mi W of Watson
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.900, -91.260

Powerlines were blown down along Highway 1 in Watson.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265083, 1264980, 1264981, 1264983, 1264986, 1264987, 1264989, 1264990, 1264991, 1264993, 1264997, 1265038, 1265039, 1265046, 1265049, 1265050, 1265051, 1265053, 1265055, 1265043, 1265056, 1265058, 1265060, 1265073, 1265075, 1265078, 1265080, 1265081, 1265082.